MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM3020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); High Blood Pressure/ Hypertension (1908); Necrosis (1971); Bowel Perforation (2668); Tissue Breakdown (2681)
Date of Event 05/10/2024
Type of Reportable Event Death
Event or Problem Description
According to the reporter, during an open ventral hernia procedure on a patient due to hernia incarceration, mechanical ileus, and visceral attachments as result of previous medical condition, a mesh was used in ideal condition using the inlay technique and was fixated by sutures.However, three months later, the patient came to the hospital with hypertension, heart fibrillation, and with clinical picture of acute abdomen.The patient had tissue damage due to intestinal perforation.The surgeon performed extirpation of parts of the mesh, resection of small intestines, ileostomy with terminal ileofistula, and drainage.The patient died a day after the procedure.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an open ventral hernia procedure on a patient due to hernia incarceration, mechanical ileus, and visceral attachments as result of previous medical condition, a mesh was used in ideal condition using the inlay technique and was fixated by sutures.However, three months later, the patient came to the hospital with hypertension, heart fibrillation, and with clinical picture of acute abdomen.The patient had tissue damage due to intestinal perforation.The surgeon performed extirpation of parts of the mesh, resection of small intestines, ileostomy with terminal ileofistula, and drainage.The reaction between the mesh and the bowel that the mesh had been adherent to, have caused the necrosis of the bowel and the perforation of the bowel.During the surgery, the mesh was excised, and it was not preserved.The patient was admitted to the intensive care unit post-operative.In the intensive care unit, the patient was on mechanical ventilation and inotropic support with other medications and infusional rehydration methods.The patient died the following day due to endogenous intoxication caused by perforation of the bowel and peritonitis and subsequent sepsis.
 
Additional Manufacturer Narrative

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19490305
Report Number9615742-2024-00811
Device Sequence Number7089434
Product Code FTL
UDI-Device Identifier10884521190511
UDI-Public10884521190511
Combination Product (Y/N)N
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYM3020
Device Catalogue NumberSYM3020
Device Lot NumberPWI1459X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date06/27/2024
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient SexFemale